# SDR CA011017006

- Difficulty date: May 4, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 11,705 hours
- Engine: Lyc TIO540A2B
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bearing
- Part number: 452440
- Condition: Seized
- Location: Nlg Uplock
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) - NOSE WHEEL WOULD NOT COME DOWN FOR LANDING, CONFIGURATION. A/C LANDED ON MAINS WITH NOSE WHEEL FULLY RETRACTED. UPON INSPECTION NOSE WHEEL UPLOCK BEARING FOUND SEIZED WHICH RESULTED IN NOSE WHEEL NOT DISENGAGING FROM UPLOCKED POSITION. - BEARING WAS SERVICED AT PREVIOUS 100 HOUR INSPECTION AND A/C DUE FOR ANOTHER 100 HOUR INSPECTION. - SUSPECTED CAUSE: A WET SPRING ALSO, OPERATOR'S FLIGHTS ARE MOSTLY DONE OFF OF GRAVEL STRIPS. THERE WAS A LARGE ACCUMULATION OF SAND & SILT ON LANDING GEAR. OPERATOR REGULARLY PRESSURE WASHED GEAR AND GREASE JOINTS AND HINGES. BUT UPLOCK WAS OVERLOOKED AND NOT CHECKED REGULARLY ON WALK AROUNDS.BEARING ARE NOW INSPECTED ON A/C DAILY PREFLIGHT INSPECTIONS.
